Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 28, NWS North Platte, NE

July 18, 20229 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Jul 18, 2022, 1:46 PM CDT for 9 counties in Nebraska. It took effect at Jul 19, 2022, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2022, 1:46 PM CDT (18:46 UTC)
In effect from
Jul 19, 2022, 1:00 PM CDT
Expired
Jul 19, 2022, 8:00 PM CDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Hooker County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2243 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

819 
WWUS83 KLBF 181846
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
146 PM CDT Mon Jul 18 2022

NEZ206-190215-
/O.NEW.KLBF.FW.W.0028.220719T1800Z-220720T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
146 PM CDT Mon Jul 18 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE SANDHILLS/VALENTINE NWR 
AND THE NEBRASKA NATIONAL FOREST...

The National Weather Service in North Platte has issued a Red
Flag Warning for wind and low humidity, which is in effect from 1
PM to 8 PM CDT Tuesday.

* Affected Area...In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest.

* Winds...Northwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...In the lower 90s.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-190215-
/O.EXT.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/
Eastern Panhandle/Crescent Lake NWR-
1246 PM MDT Mon Jul 18 2022

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MDT TUESDAY FOR WIND
LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS FOR
THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND PORTIONS
OF FAR SOUTHWESTERN NEBRASKA...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* Winds...Southwest 15 to 25 mph with gusts up to 30 mph today and
  northwest at 15 to 25 mph with gusts up to 30 mph Tuesday.

* Relative Humidity...As low as 13 percent.

* Lightning...Isolated thunderstorms capable of dry lightning 
  may develop today.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ210-190200-
/O.CON.KLBF.FW.W.0027.000000T0000Z-220719T0200Z/
Frenchman Basin-
1246 PM MDT Mon Jul 18 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY
THUNDERSTORMS FOR THE EASTERN NEBRASKA PANHANDLE...WESTERN
SANDHILLS AND PORTIONS OF FAR SOUTHWESTERN NEBRASKA...

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...South 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...97 to 106.

* Lightning...Isolated thunderstorms capable of dry lightning 
  may develop.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
3 follow-up statements
072 
WWUS83 KLBF 190154
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
854 PM CDT Mon Jul 18 2022

NEZ210-190300-
/O.EXP.KLBF.FW.W.0027.000000T0000Z-220719T0200Z/
Frenchman Basin-
754 PM MDT Mon Jul 18 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS FOR
THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND PORTIONS
OF FAR SOUTHWESTERN NEBRASKA...

The threat of critical fire weather conditions has ended. The Red
Flag warning will be allowed to expire.

$$

NEZ204-191600-
/O.CON.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/
Eastern Panhandle/Crescent Lake NWR-
754 PM MDT Mon Jul 18 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT TUESDAY FOR
WIND LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS
FOR THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND
PORTIONS OF FAR SOUTHWESTERN NEBRASKA...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* Winds...Northwest 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 13 percent.

* Lightning...Isolated thunderstorms capable of dry lightning this
  evening.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-191600-
/O.CON.KLBF.FW.W.0028.220719T1800Z-220720T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
854 PM CDT Mon Jul 18 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
SANDHILLS/VALENTINE NWR AND THE NEBRASKA NATIONAL FOREST...

* Affected Area...In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest.

* Winds...Northwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...In the lower 90s.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
761 
WWUS83 KLBF 190722
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
222 AM CDT Tue Jul 19 2022

NEZ204-200100-
/O.CON.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/
Eastern Panhandle/Crescent Lake NWR-
122 AM MDT Tue Jul 19 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN 
NEBRASKA PANHANDLE AND WESTERN SANDHILLS...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* Winds...Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-200100-
/O.CON.KLBF.FW.W.0028.220719T1800Z-220720T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
222 AM CDT Tue Jul 19 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
SANDHILLS/VALENTINE NWR AND THE NEBRASKA NATIONAL FOREST...

* Affected Area...In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest.

* Winds...Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 13 percent.

* Temperatures...In the lower 90s.

* Impacts...Any fire starts will be difficult or impossible to 
  contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
719 
WWUS83 KLBF 200055
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
755 PM CDT Tue Jul 19 2022

NEZ204-200200-
/O.EXP.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/
Eastern Panhandle/Crescent Lake NWR-
655 PM MDT Tue Jul 19 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

The threat of critical fire weather conditions has ended. The Red
Flag warning will be allowed to expire.

$$

NEZ206-200200-
/O.EXP.KLBF.FW.W.0028.000000T0000Z-220720T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
755 PM CDT Tue Jul 19 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

The threat of critical fire weather conditions has ended. The Red
Flag warning will be allowed to expire.

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jul 18, 12:35 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 18, 12:35 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1235 PM CDT Mon Jul 18 2022

.SYNOPSIS...
Issued at 348 AM CDT Mon Jul 18 2022

H5 analysis tonight had high pressure anchored over central
Colorado. A ridge extended north of this feature into eastern
Montana and western North Dakota. West of this ridge, closed low
pressure was noted over western Washington State. East of the
ridge, a decent shortwave trough extended from Michigan, south
into the lower Ohio Valley. At the surface, high pressure was the
dominant feature over the central plains overnight. North of the
high, low pressure was located over northeastern Montana with a
surface trough extending south into northern Wyoming. This surface
low was along a frontal boundary which extended from northeastern
Montana into northern North Dakota. Skies were clear overnight
across western and north central Nebraska and 3 AM CDT
temperatures ranged from 69 degrees at Broken Bow to 77 degrees at
Gordon.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 348 AM CDT Mon Jul 18 2022

Temperatures, fire weather concerns, and thunderstorm chances are
the main forecast challenges in the near term. For today: The
before mentioned H5 low, currently over Washington state, will
track east into north central Montana by 00z Tuesday. In advance
of this feature, a surface trough of low pressure will deepen from
the western Dakotas into the Nebraska Panhandle and eastern
Colorado. East of this surface trough and west of the exiting
surface high, southerly winds will increase this afternoon. With
respect to high temperatures today, based on the latest guidance,
they appear to be on track with the inherited forecast. With the
approaching surface trough, there appears to be a high probability
for highs to reach above 105 degrees this afternoon along and
west of highway 83. Right now, forecast highs of 105 and 108 for
North Platte and Valentine would break records for today.
Imperial's forecast high of 105 would fall well short of the 110
degree record. Forecast soundings this afternoon indicate mixing
up to 12000 FT AGL with southerly wind potential of 15 to 25 MPH
and gust potential to 30 MPH this afternoon. That being said,
decided to upgrade the fire weather watch to a red flag warning
this afternoon for zones 204 and 210. Minimum relative humidity in
these areas is around 15 percent this afternoon with a decent
threat for 25+MPH winds. In addition, there will be a limited
threat for thunderstorms late this afternoon into the early
evening hours INVOF the surface trough. Forecast soundings
indicate an inverted V type sounding which would be indicative of
a threat for dry lightning and some gusty erratic winds in the
vicinity of thunderstorms. The threat for thunderstorms should be
confined to areas mainly west of highway 83 as locations east of
this route appear to be under the influence of a strong cap as
indicated by warmer H5 temps in central and eastern Nebraska.
Overnight tonight, as the H5 low and trough tracks into northern
North Dakota, it will force a cold front into northwestern
Nebraska. This feature will then track south Tuesday into central
and southern Nebraska. ATTM there is some differences as to how
far the front reaches south Tuesday. The NAM12 is most aggressive
with the front, pushing it into far southern Nebraska Tuesday
afternoon. The GFS solution has this feature along the I80
corridor Tuesday afternoon. With this forecast package,
temperatures were trended slightly downward over the northern
forecast area. Felt confident enough with the front passing
through these areas with the latest model runs. With respect to
temps in the central and southern forecast area, temperatures were
not modified with this forecast package. That being said, will
continue the 100+ temps along and south of Interstate 80. Also, we
will have to monitor fire weather conditions for Tuesday. Red
flag conditions will be dependent on how aggressive the frontal
passage is tomorrow. With the NAM12 soln, temps should be cool
enough not to support min RH's at or below 15 percent. If the GFS
soln verifies, we could see some red flag conditions in zones 204
and 210 tomorrow afternoon. Since confidence in this occurring is
not strong attm, will forgo a fire weather watch with this
package.

.LONG TERM...(Tuesday night through Sunday)
Issued at 348 AM CDT Mon Jul 18 2022

The H5 shortwave will track into the northern Great Lakes on
Wednesday. This will allow high pressure and ridging across the
western CONUS, to build north into the Rockies. This ridging will
then transition east onto the high plains late in the week as
troughing intensifies over the Pacific Northwest. After highs in
the 90s Wednesday, readings will eclipse the century mark once
again for Thursday and Friday. Ridging will then transition east
toward the end of the week into the weekend. This will lead to
cooler highs in the 90s for Saturday and Sunday. In addition,
precipitation chances will increase this weekend as the forecast
area will be on the northwestern periphery of the upper level
high. This will allow shortwaves to lift from the southern Rockies
toward the high plains along with increased monsoonal moisture
from the southwestern CONUS.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1219 PM CDT Mon Jul 18 2022

The main aviation concerns will be gusty winds and LLWS
overnight. Winds from the south southwest will continue to
increase through the afternoon with gusts up to 25 kts possible.
Winds are expected to diminish by early evening for southern
terminals, however as a frontal passage pushes through, gusty
westerly winds up to 25 kts are expected to continue for northern
terminals. LLWS enters into the region for northern and southern
terminals for a brief period late tonight. Otherwise, VFR
conditions are expected to prevail through the end of the TAF
period.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for NEZ204-210.

Heat Advisory until 9 PM CDT /8 PM MDT/ this evening for
NEZ004>010-022>027-035>038-056>059-069>071-094.

&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Viken/Gomez
Hazardous weather outlook, Jul 18, 10:42 AM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1042 AM CDT Mon Jul 18 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-191545-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1042 AM CDT Mon Jul 18 2022 /942 AM MDT Mon Jul 18 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Hot temperatures up to 107 degrees are expected today leading to
a Heat Advisory for all counties except Garfield and Wheeler.

Dry and windy conditions will lead to critical fire conditions
this afternoon and evening. RH values will drop to near
14 percent with south southwest winds gusting to 30 to 35 mph. A
Red Flag Warning is in effect for the Panhandle and portions of
southwest Nebraska.

Isolated thunderstorms possible late this afternoon and evening
along and west of Highway 83. The main hazards include gusty
winds and dry lightning.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Elevated conditions are possible on Tuesday as hot temperatures,
low minimum relative humidity, and gusty winds return to the
region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jul 18, 11:14 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1114 AM CDT MON JUL 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FUNNEL CLOUD     BERWYN                  41.35N 99.50W
07/16/2022                   CUSTER             NE   PUBLIC

            DELAYED REPORT FROM FACEBOOK OF FUNNEL CLOUD NEAR BERWYN
            ON SATURDAY JULY 16.

&&

GOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:09 AM CDTRed Flag WarningLBFArthur, Chase, Cherry, Deuel, Garden, Grant and 5 more42 hr

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.